Alert archive / Louisiana / Wind Advisories in 2013

Wind Advisory 13, NWS Jackson, MS

October 30, 20139 parishes in Louisiana; 7 counties in Mississippi; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Oct 30, 2013, 2:38 PM CDT for 9 parishes in Louisiana; 7 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Oct 31, 2013, 9:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2013, 2:38 PM CDT (19:38 UTC)
In effect from
Oct 31, 2013, 9:00 AM CDT
Expired
Oct 31, 2013, 3:05 PM CDT
In force
6 hr
Issued by
NWS Jackson, MS

Counties Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WWUS74 KJAN 301938
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT WED OCT 30 2013

...GUSTY SOUTH WINDS EXPECTED IN THE DELTA AHEAD OF HEAVY RAIN 
ON THURSDAY...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-310345-
/O.NEW.KJAN.WI.Y.0013.131031T1400Z-131031T2200Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...
BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA
238 PM CDT WED OCT 30 2013

...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 5 PM CDT THURSDAY. 

* TIMING: 9 AM THROUGH 5 PM CDT THURSDAY

* WINDS: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. 

* IMPACTS: WIND GUSTS OF 30 TO 40 MPH WILL OCCASIONALLY BRING DOWN
  LARGE LIMBS AND ROTTED TREES...POTENTIALLY CAUSING SERIOUS INJURY
  AND PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

50
4 follow-up statements
223 
WWUS74 KJAN 310244 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
944 PM CDT WED OCT 30 2013

...GUSTY SOUTH WINDS EXPECTED IN THE DELTA AHEAD OF HEAVY RAIN ON
THURSDAY...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-311045-
/O.CON.KJAN.WI.Y.0013.131031T1400Z-131031T2200Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...
BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA
944 PM CDT WED OCT 30 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM CDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM CDT THURSDAY.

* TIMING: 9 AM THROUGH 5 PM CDT THURSDAY

* WINDS: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH.

* IMPACTS: WIND GUSTS OF 30 TO 40 MPH WILL OCCASIONALLY BRING 
  DOWN LARGE LIMBS AND ROTTED TREES...POTENTIALLY CAUSING 
  SERIOUS INJURY AND PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

50/DL
477 
WWUS74 KJAN 310931
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
431 AM CDT THU OCT 31 2013

...GUSTY SOUTH WINDS EXPECTED IN THE DELTA AHEAD OF HEAVY RAIN ON
THURSDAY...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-311745-
/O.CON.KJAN.WI.Y.0013.131031T1400Z-131031T2200Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...
BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA
431 AM CDT THU OCT 31 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
CDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
CDT THIS AFTERNOON. 

* TIMING: 9 AM THROUGH 5 PM CDT THURSDAY

* WINDS: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH.

* IMPACTS: WIND GUSTS OF 30 TO 40 MPH WILL OCCASIONALLY BRING 
  DOWN LARGE LIMBS AND ROTTED TREES...POTENTIALLY CAUSING 
  SERIOUS INJURY AND PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
796 
WWUS74 KJAN 310932
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
432 AM CDT THU OCT 31 2013

...GUSTY SOUTH WINDS EXPECTED IN THE DELTA AHEAD OF HEAVY RAIN TODAY...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-311745-
/O.CON.KJAN.WI.Y.0013.131031T1400Z-131031T2200Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...
BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA
432 AM CDT THU OCT 31 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
CDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
CDT THIS AFTERNOON. 

* TIMING: 9 AM THROUGH 5 PM CDT THURSDAY

* WINDS: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH.

* IMPACTS: WIND GUSTS OF 30 TO 40 MPH WILL OCCASIONALLY BRING 
  DOWN LARGE LIMBS AND ROTTED TREES...POTENTIALLY CAUSING 
  SERIOUS INJURY AND PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
206 
WWUS74 KJAN 312005
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT THU OCT 31 2013


ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-312115-
/O.CAN.KJAN.WI.Y.0013.000000T0000Z-131031T2200Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...
BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA
305 PM CDT THU OCT 31 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 

WINDS CONTINUE TO BE GUSTY FROM THE SOUTH IN MANY AREAS ACROSS THE
REGION. HOWEVER...SUSTAINED WIND SPEEDS AND WIND GUSTS ARE BELOW
ADVISORY CRITERIA AND SHOULD REMAIN SO THROUGH THE REMAINDER OF THE
AFTERNOON AND EVENING. 

$$

50

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Oct 30, 10:50 AM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Oct 30, 10:50 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1050 AM CDT WED OCT 30 2013

.UPDATE...

HIGH CLOUDS ARE FILTERING OVER THE REGION THIS MORNING WITH
TEMPERATURES NEAR 70 DEGREES THIS HOUR. MORE CLOUDS WILL BUILD
THROUGH THE DAY AND LIMIT HEATING DESPITE THE WARMER START THIS
MORNING VS. YESTERDAY AS LOWS ONLY FELL TO THE LOW 60S TO MID 50S.
HIGHS WILL REACH INTO THE LOW 80S TODAY.

A WEAK SHORTWAVE TROUGH IS RESPONSIBLE FOR A BROAD AREA OF SHOWERS
ACROSS EAST TEXAS AND WEST LOUISIANA THIS MORNING. EASTERN PERIPHERY
OF THIS LIGHT TO MODERATE RAIN SHIELD WILL BRUSH WESTERN ZONES THIS
AFTERNOON AND EVENING BUT DRY LOW AND MID LEVELS WILL KEEP MUCH OF
RAIN AT BAY WITH ONLY LIGHT DRIZZLE EXPECTED THROUGH THIS EVENING
AND PORTIONS OF THE OVERNIGHT. DID ADD LIGHT RAIN WORDING TO FAR
WESTERN LOCATIONS FOR LATE THIS AFTERNOON GIVEN LATEST TRENDS WITH
ONLY 20% PROBS.

THE MAIN STORY CONTINUES TO BE THE LINE HEAVY RAIN WITH POSSIBLE
EMBEDDED STRONG TO SEVERE STORMS SET TO MOVE ACROSS THE REGION
DURING PRIME HALLOWEEN ACTIVITIES THURSDAY AFTERNOON AND EVENING.
WILL GO INTO MORE DETAIL ON THIS SITUATION IN THE MAIN AFTERNOON
PACKAGE.

UPDATED PRODUCTS FOR TODAY ARE OUT AND AN UPDATED AVIATION
DISCUSSION CAN BE FOUND DIRECTLY BELOW. /ALLEN/

&&

.AVIATION...VFR CONDS LOOK TO PREVAIL THRU THE DAY UNDER BKN/OVC
MID-HI LVL CLOUDINESS. SFC WINDS COULD BECOME A BIT GUSTY W OF I-55
BY THIS AFTERNOON...W/THE CHANCE FOR GUSTY WINDS PERSISTING INTO
TONIGHT. AT LEAST MVFR STRATUS SHOULD DEVELOP IN A MAJORITY OF AREAS
LATE TONIGHT INTO THURSDAY MORNING...AND WE WILL BE KEEPING AN EYE
ON THAT. /BB/

&&

.PREV DISCUSSION... /ISSUED 417 AM CDT WED OCT 30 2013/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT...HIGH CLOUDS CONTINUE
TO STREAM ACROSS THE REGION OVER THE TOP OF STRONG SUBTROPICAL
RIDGING CENTERED OVER THE GULF OF MEXICO. A STRONG SFC ANTICYCLONE IS
NOTED ACROSS THE SE CONUS KEEPING THE ARKLAMISS IN PERSISTENT
WARM/SOUTHERLY FLOW AT THE LOW LEVELS. TODAY WOULD NORMALLY BE A SLAM
DUNK FOR SOME WARMER TEMPS THAN DAYS PRIOR HOWEVER WITH THE MID/UPPER
MOISTURE STREAMING IN IT LOOKS LIKE TEMPS WILL COME IN PRETTY CLOSE
TO YESTERDAY NEAR/JUST ABOVE 80. SFC PRESSURES ARE GOING TO FALL
ACROSS THE PLAINS TODAY AS A STRONG AUTUMN S/WV BEGINS TO EMERGE FROM
OUT OVER THE INTERMOUNTAIN WEST...KEEPING SFC WINDS UP THROUGH THE
DAY AND INTO TONIGHT. THE WINDS COMBINED WITH THE UPPER CLOUDS WILL
KEEP OVERNIGHT LOWS RATHER WARM TONIGHT IN THE MID 60S TO NEAR 70.

THE AFOREMENTIONED S/WV WILL BE THE MAIN STORY THROUGH THE REMAINDER
OF THE SHORT TERM PERIOD AS AN ATTENDANT COLD FRONT SWEEPS ACROSS
THE REGION THROUGH THURSDAY NIGHT. LATEST GUIDANCE HAS NOT SWAYED A
WHOLE LOT WITH RESPECT TO THE RISK FOR SEVERE WEATHER AND HEAVY RAIN
THU AFTERNOON INTO THU NIGHT. STRONG SFC-H85 SOUTHERLY FLOW AHEAD OF
THE FRONT IS GOING TO ADVANCE AN UNSEASONABLY MOIST AIRMASS FOR LATE
OCT/EARLY NOV NORTHWARD...ALREADY NOTED BY SFC TD'S IN THE MID-UPPER
70S ALONG THE CNTRL/S TX COAST. PW VALUES ARE PROGGED TO CLIMB IN
EXCESS OF 2.25IN JUST AHEAD OF THE FRONT WHICH IS RIGHT ABOUT THE
99TH PERCENTILE FOR THIS TIME OF YEAR. RAINFALL RATES SHOULD BE
QUITE HIGH AS A RESULT...LEADING TO A PRETTY GOOD CHANCE FOR FLASH
FLOODING AS THIS SYSTEM PASSES/AND WE MAY END UP NEEDING A FLASH
FLOOD WATCH FOR A PART OF THE AREA COME THU MORNING. AS FOR THE
SEVERE RISK...EVERYTHING FROM THE PREVIOUS FORECAST REMAINS ON
TRACK. STRONG WIND FIELDS ARE GOING TO YIELD PLENTY OF SHEAR
THROUGHOUT THE ATMOSPHERE...HIGHLIGHTED BY THE ROBUST LOW LEVEL
SHEAR SHOWN BY ALL THE MODELS (0-3KM HELICITIES OF 300-600M2/S2).
BUT GIVEN A RELATIVELY WARM AIRMASS ALOFT (H5 TEMPS OF -7 TO -8C)
INSTABILITY IS GOING TO BE MARGINAL AT BEST...OUR TYPICAL HIGH
SHEAR/LOW CAPE ENVIRONMENT. OUR CURRENT FORECAST IS HIGHLIGHTING
ROUGHLY THE NORTHERN 2/3RDS OF OUR CWA FOR THE MAIN SEVERE WEATHER
RISK (SPC 30% RISK AREA COMING DOWN TO OUR NORTHERN BORDER)...AND
THIS WILL REMAIN VALID THIS MORNING AS THAT AREA SHOULD SEE THE BEST
SHEAR/INSTABILITY COMBO. GIVEN THE LOW LEVEL SHEAR TORNADOES ARE
GOING TO BE A RISK...AND WITH 50+ KTS OF LOW LEVEL FLOW RIGHT OFF
THE SURFACE THE STORMS WILL NOT NEED TO BE VERY DEEP TO MIX DOWN
DAMAGING WIND GUSTS. WILL KEEP ALL THIS HIGHLIGHTED IN THIS MORNINGS
HWO/GRAPHICS.

AS FOR TIMING...THE 00Z GFS/GEM/ECMWF ALL LOOK PRETTY SIMILAR WITH
THE GFS STILL BEING 4-6 HOURS FASTER HEADED INTO THU NIGHT. IT STILL
LOOKS LIKE THE MAIN LINE WILL PUSH INTO THE DELTA DURING THE
EARLY-MID AFTERNOON HOURS...WITH AREAS GENERALLY E OF I-55 SEEING
THE LINE MOVE THROUGH AFTER DARK. CONSIDERED PUSHING THE TIMING IN
THE OUTLOOKS BACK AN HOUR OR TWO BUT WILL DEFER ANY TWEAKING AND GET
ONE MORE MODEL RUN IN TO BE SURE THINGS MAY BE SLOWING UP A TAD. GFS
MOS TEMPS LOOKED PRETTY REASONABLE. HIGHER POPS WERE SLOWED TOWARD
THE ECMWF SOLUTION KEEPING MOST AREAS DRY FOR TONIGHT. POPS WERE
THEN ADJUSTED UP FOR THU AND THU NIGHT IN LINE WITH FRONTAL TIMING
THOUGHTS. /BK/

LONG TERM...FRIDAY THROUGH WEDNESDAY...MODELS GENERALLY AGREE THAT
THE BULK OF THE RAIN SHOULD BE EXITING THE CWA BY THE START OF THE
PERIOD. THERE COULD BE SOME LIGHT RAIN MOVING THROUGH THE PINE BELT
REGION AS DAYBREAK OCCURS FRIDAY WITH THE FRONT CLOSELY BEHIND. THIS
SHOULD MOVE OUT OF THE CWA QUICKLY. SKIES WILL CLEAR DURING THE DAY
AS THE UPPER TROUGH SWINGS ACROSS THE REGION TO THE EAST. COOLER AND
DRIER AIR WILL FILTER INTO THE REGION...WITH MODEL PW VALUES SHOWING
AIR AROUND 0.3-0.4 INCHES. THROUGH THE WEEKEND...HIGH PRESSURE AT
THE SFC WILL MOVE IN FROM THE WEST AND UPPER RIDGING WILL BUILD IN.
TEMPERATURES WILL BE A BIT CLOSER TO SEASONAL AVERAGES AND PERHAPS A
TAD COOLER.

BY MONDAY...THE SFC HIGH WILL MOVE OFF TOWARD NEW ENGLAND AND THE
UPPER FLOW WILL BECOME A BIT MORE SOUTHWESTERLY. MOISTURE WILL
RETURN TO THE REGION. PW VALUES INCREASE BACK OVER AN INCH TO AN
INCH AND A HALF MONDAY INTO TUESDAY. LIGHT RAIN WILL RETURN TO THE
WESTERN PORTIONS OF THE CWA DURING THE EARLY PORTIONS OF THE WEEK IN
RESPONSE TO INCREASED MOISTURE AND ISENTROPIC LIFT AHEAD OF A
DIGGING TROUGH ACROSS THE FOUR CORNERS REGION. OUR NEXT SYSTEM LOOKS
TO BE ON OUR DOORSTEP BY THE END OF THE PERIOD WITH MORE RAIN FOR
WED-THURS. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  68  80  56 /   5   8  64 100
MERIDIAN      81  65  82  60 /   4   3  25 100
VICKSBURG     82  69  82  50 /   8  14  98  70
HATTIESBURG   82  66  82  66 /   4   3  20 100
NATCHEZ       82  72  80  55 /   6  14  88 100
GREENVILLE    80  69  79  50 /  16  28 100  22
GREENWOOD     82  69  79  53 /   6  12 100  76

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/BB/BK/28
Hazardous weather outlook, Oct 30, 2:12 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
212 PM CDT WED OCT 30 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>042-047-311915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-WARREN-
212 PM CDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ARKLAMISS DELTA INTO
PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE STORMS ARE POSSIBLE DURING THE DAY THURSDAY AS A COLD FRONT
SLOWLY PUSHES EAST INTO A WARM AND SHEARED AIR MASS IN PLACE ACROSS
THE REGION. THE PRIMARY RISK WILL BE WIND GUSTS RANGING FROM 50 TO
60 MPH...ALTHOUGH A FEW TORNADOES ARE ALSO POSSIBLE.

IN ADDITION...WIDESPREAD 2 TO 3 INCH RAINFALL TOTALS...INCLUDING
LOCALLY HIGHER AMOUNTS...ARE EXPECTED TOMORROW. RAINFALL RATES WILL
LIKELY BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW LOCATIONS
AND A FLASH FLOOD WATCH WILL BE IN EFFECT...STARTING AT 10 AM.

STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY AND GUSTY
CONDITIONS ACROSS THE AREA TOMORROW AHEAD OF THE THUNDERSTORM
ACTIVITY. EXPECT SUSTAINED WINDS FROM THE SOUTH AROUND 20 TO 30 MPH
WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 35 TO 45 MPH. A WIND
ADVISORY WILL BE IN EFFECT FOR MOST OF THESE AREAS DURING THE DAY
TOMORROW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED DURING THE DAY THURSDAY.

MSZ028>033-037>039-043>045-048>050-053>055-059>062-311915-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-HINDS-RANKIN-SCOTT-CLAIBORNE-
COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
212 PM CDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN
MISSISSIPPI AND PORTIONS OF CENTRAL MISSISSIPPI...INCLUDING THE
JACKSON METRO AREA AND THE GOLDEN TRIANGLE.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE STORMS ARE POSSIBLE DURING THE DAY THURSDAY AFTERNOON AS A
COLD FRONT SLOWLY PUSHES EAST INTO A WARM AND SHEARED AIR MASS IN
PLACE ACROSS THE REGION. THE PRIMARY RISK WILL BE WIND GUSTS RANGING
FROM 50 TO 60 MPH.

IN ADDITION...WIDESPREAD 1 TO 3 INCH RAINFALL TOTALS...INCLUDING
LOCALLY HIGHER AMOUNTS...ARE EXPECTED TOMORROW AFTERNOON INTO EARLY
TOMORROW EVENING. RAINFALL RATES WILL LIKELY BE HIGH ENOUGH TO RESULT
IN FLASH FLOODING IN A FEW LOCATIONS AND A FLASH FLOOD WATCH WILL BE
IN EFFECT...STARTING AT 10 AM.

STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY AND GUSTY
CONDITIONS ACROSS THE AREA TOMORROW AHEAD OF THE THUNDERSTORM
ACTIVITY. EXPECT SUSTAINED WINDS FROM THE SOUTH AROUND 20 TO 25 MPH
WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

HEAVY RAIN AND THUNDERSTORM ACTIVITY WILL BE CLEARING TO THE EAST OF
THESE AREAS DURING THE EARLY EVENING...LIKELY BY 9 OR 10 PM. THE
FLASH FLOOD WATCH WILL CONTINUE UNTIL MIDNIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TOMORROW AFTERNOON INTO TOMORROW EVENING.

MSZ046-051-052-056>058-063>066-072>074-311915-
KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
212 PM CDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND
SOUTHEASTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

STRONG PRESSURE GRADIENTS WILL PRODUCE WINDY AND GUSTY CONDITIONS
ACROSS THE AREA DURING THE DAY TOMORROW. EXPECT SUSTAINED WINDS FROM
THE SOUTH AROUND 20 TO 25 MPH WITH OCCASIONAL TO FREQUENT GUSTS
RANGING FROM 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A FEW SEVERE STORMS ARE POSSIBLE DURING THE DAY THURSDAY EVENING AS
A COLD FRONT SLOWLY PUSHES EAST INTO A WARM AND SHEARED AIR MASS IN
PLACE ACROSS THE REGION. THE PRIMARY RISK WILL BE WIND GUSTS RANGING
FROM 45 TO 60 MPH.

IN ADDITION...WIDESPREAD 1 TO 2 INCH RAINFALL TOTALS...INCLUDING
LOCALLY HIGHER AMOUNTS...ARE EXPECTED THURSDAY EVENING. RAINFALL
RATES MIGHT BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW
LOCATIONS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TOMORROW EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 2:47 PM CDTFlash Flood WatchJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more27 hr

Nearby

Wind Advisories in Louisiana, 2013Wind Advisories in Mississippi, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.